Hello Everyone.I am seeing my G.P. in a few days time and am considering asking her for Mirapex E.R. I have tried ropinerol and it was OK

but it sometimes gave me nasty symptoms like nausea and fainting. As I'm on my own I found this worrying. I tried Neupro patches next which was a disaster because after 6 months I developed a dreadful skin reaction. Since then I've been relying on 10 m.g of Temazepam as well as two Co-codomol at night. This has all stopped working recently and so I'm wondering about Mirapex but the extended release. Or is there anything else that might be better? Advice please. Bedith

Last edited by

12 Replies

  • Mirapex will eventually give you augmentation. Your rls might be worse than

    it is right now when that starts happening. .You could get muscle relaxers

    and a prescription painkiller but both of those are very addicting. What I

    would do is try massage, warm baths and stress reduction and if all of

    that failed, I would go to the chiropractor . Some day the drugs will stop

    working and when it happens, they will start rotating the drugs until

    nothing works. I am not trying to be negative. It does happen to some.

    It's your choice to do whatever you want to without interference from

    any of us. Good luck in your decision.

  • I know people who take the Mirapex ER. what side effects you would get or not get, you wouldnt know until you try it. As for any other med that might be better, its all down to trial and error. what works well for one person, is another persons nightmare.

  • I totally agree with Elisse. What works for one person may not for another. Can you tell me if the Neupro patches worked, as I have just been prescribed them in stead of Ropinirole.

  • Many people complain about Mirapex. Often in relation to augmentation and side effects of disturbed sleeping patterns, difficulty with short attention span, etc.

    Also regarding withdrawal should you decide to stop using Mirapex, I can say from personal experience. After slowly weaning myself off Mirapex I felt very strange in a way I can never find the words to describe. Feeling very restless, agitated, unable to sit and relax. Plus the RLS became very disagreable with RLS twinges in both arms and legs simultaneously something like 15 seconds apart. Sleep was impossible. I can easily imagine feeling suicidal after a period with little sleep nor the promise of sleep anywhere nearly soon enough..

    I was very glad to start taking the MIrapex again. Obviously those on this forum who have said opiods are essential to help with withdrawal know what they are talking about.

  • I have recently started pramipexol (Mirapex), but have not found it reduces the rls during the day. However, together with prescription cocodamol 30/500 it helps udring the night. I have problems getting off to sleep but once I do i sleep wellbut wake up feeling very heavy headed. I am about to double the dose for the last time and am looking forward to seeing if this helps. If not then I am back to the GP. I believe each person is individual as to what works for them.

  • Hi sweetheart, I too had the skin reaction, and I too have trouble taking so many medications. I take Opana ER and it has saved my life and made it more bearable. Hope this helps as we seem to be alike it the medicine department. xxxx Mitzi

  • I have been taking pramipexole for 4 years. On the plus side I have had no side effects and 4 years of decent sleep. On the minus side, I have augmentation. But for me, the good sleep outweighs the augmentation.

  • Glad you getting a good sleep.what dose do you take?

  • Does that mean your symptoms are worse just during the day then? If you are sleeping well I'm presuming you don't get the awful feelings at night now?

  • Nights are OK. Evenings are usually bad and sometimes the RLS starts in the early afternoon when I'm stuck at my desk at work. If I took 2 x 0.088 mg pramipexole early on and 2 more before bedtime I would probably be able to sit still in the evening and sleep as well. But that would mean taking the maximum dose (I think 4 is the limit) and I'm not going to do that till I absolutely have to.

  • I take 3 x 0.088mg.

  • Suppose its a case of weighing up the pros and cons and whatever works out best for you.I was on 4 x 088mg

You may also like...